Alert archive / Puerto Rico / Flash Flood Warnings in 2005

Flash Flood Warning 193, NWS JSJ

October 29, 2005

NWS JSJ issued this flash flood warning at Oct 29, 2005, 2:10 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 29, 2005, 2:10 PM CDT (19:10 UTC)
Expired
Oct 30, 2005, 8:00 AM CST
In force
19 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 291911
FFWSJU
PRC099-292200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
310 PM AST SAT OCT 29 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
  IN PUERTO RICO
     MOCA

* UNTIL 600 PM AST

* AT 308 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAINFALL ACROSS THIS AREA HAS REMAINED NEARLY STATIONARY 
AND ACCUMULATIONS OF THREE TO FOUR INCHES HAVE ALREADY FALLEN IN 
ISOLATED REGIONS. AN ADDITIONAL ONE TO TWO INCHES ARE POSSIBLE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1840 6706 1833 6708 1834 6711 1841 6710

$$
1 follow-up statement
000 
WGCA72 TJSJ 292120
FFSSJU
PRC099-292230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
520 PM AST SAT OCT 29 2005

THE FLASH FLOOD WARNING ISSUED EARLIER FOR THE MUNICIPALITY OF  

     MOCA

IN PUERTO RICO

...HAS BEEN CANCELLED...

AT 525 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THE END OF THE VERY HEAVY RAINFALL OCCURRING OVER MOCA. NO 
ADDITIONAL PRECIPITATION IS EXPECTED IN THE NEAR FUTURE OVER THE 
FORMER WARNED AREA. 

FOR THAT REASON THE FLASH FLOOD WARNING FOR MOCA HAS BEEN CANCELLED.

$$

RIVERA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 29, 6:24 AM CDT, 7 hours 46 minutes earlier.

Area forecast discussion, Oct 29, 6:24 AM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
724 AM AST SAT OCT 29 2005

.DISCUSSION...
E CARIB TROPICAL WAVE AND ASSOCIATED LINKED TROUGHING TO THE NE
AND ACCOMPANYING WIND SURGE HAVE MOVED THROUGH THE REGION THE PAST
24-36 HOURS...AND EXITED TO THE W AND NWN. HOWEVER...TRAILING
CONVERGENCE LINES CONTINUED TO FIRE YESTERDAY EVENING AND LAST
NIGHT ACROSS THE LOCAL REGION UNDER BROAD MID LEVEL WIND SURGE
OCCURRING AHEAD OF TUTT LOW NOW MOVING INTO SE CARIB...AND GOOD
DIVERGENCE ALOFT BETWEEN UPPER HIGH TO THE NW AND THIS TUTT LOW.
DIVERGENCE IS FORECAST TO SHIFT W AND SW THIS MORNING...AND A
BRIEF PERIOD OF MID LEVEL CONVERGENCE IS EXPECTED TO DOMINATE THIS
MORNING FOR A QUIETING OF LOCAL WEATHER. THIS IS REFLECTED IN STLT
IMAGERY THIS MORNING BY A DRIER CLOUD FREE AREA MOVING INTO THE
VIRGIN ISLANDS. HOWEVER...SUFFICIENT MOISTURE IS EXPECTED TO BE
PRESENT TODAY...AND AMPLE MORNING SUNSHINE...FOR SCATTERED DIURNAL
CONVECTION ACROSS THE LOCAL ISLANDS...WITH ANOTHER AREA OF
ENHANCED LLVL MOISTURE MOVING ACROSS THE LEEWARDS ATTM EXPECTED TO
MOVE INTO THE VI DURING THE LATE AFTERNOON...AND INTO PR DURING
THE EVENING HOURS. TUTT LOW IS FORECAST TO TAKE A WNW TRAJECTORY
AND PASS SOUTH OF THE LOCAL AREA SUNDAY...BUT SHOULD PROVIDE
MODEST VENTILATION ALOFT AS IT MOVES BY...AIDING FOR A FEW DEEP
CELLS ON SUNDAY. NEXT TROPICAL WAVE NOW NEARING 50W IS FORECAST TO
MOVE ACROSS THE AREA EARLY MONDAY THROUGH EARLY TUESDAY FOR AN
INCREASE IN WIND AND WEATHER. STRONG HIGH PRESSURE THEN MOVES E
OFF OF THE EASTERN U.S. AND SLOWLY ENOUGH ACROSS THE W AND CENTRAL
ATLC TO PROVIDE A RATHER STRONG PRESSURE GRADIENT ACROSS THE
REGION AND A FRESH TRADE WIND FLOW THROUGHOUT MUCH OF THE UPCOMING WEEK.

&&

.MARINE...
ESE WIND FLOW BEHIND THE EXITING WAVE COMPLEX WILL DIMINISH NEXT
24 HOURS...AND WITH IT ELY TRADE WIND SWELL. A MIX OF SMALL TO
MODERATE LONG PERIOD NW AND NE SWELLS WILL MOVE THROUGH THE
REGIONAL WATERS DURING THE NEXT SEVERAL DAY TO MAINTAIN OFF SHORE
SEAS AT 4-5 FT OR ABOVE...WITH AFOREMENTIONED FRESHENING TRADE
WIND FLOW TO ALSO ADD ANOTHER PERIOD OF ELY TRADE WIND SWELL IN
THE MIX...BEGINNING WITH AND BEHIND THE TROPICAL WAVE AS IT MOVES
THROUGH THE AREA. FOR SAILORS AND WIND RIDING ENTHUSIASTS
COMPLAINING ABOUT WEAK AND/OR NO EXISTENT TRADE WINDS OF THE PAST
MANY MONTHS...THE NEXT WEEK OR TWO WILL PROVIDE THE PASSAGE OF TWO
LARGE AND STRONG HIGH PRESSURE CELLS TO OUR NORTH...AND SEVERAL
DAY PERIODS OF FRESH TO STRONG TRADE WIND FLOW. SEA YOU IN THE WATER

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  87  75  88  75 /  40  50  40  50
STT  85  77  83  77 /  50  50  40  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

70
Hazardous weather outlook, Oct 29, 5:00 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST SAT OCT 29 2005

PRZ001>013-AMZ710>750-301030-
600 AM AST SAT OCT 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT
AS THE TROPICAL WAVE CONTINUES TO MOVE WEST NORTHWEST THIS MORNING
AND AWAY FROM THE LOCAL REGION...THERE WILL BE LINGERING SHOWERS
ACROSS THE LOCAL ISLANDS...MAINLY OVER THE SOUTHEAST AND SOUTH
SECTIONS OF PUERTO RICO. DRIER AIR WILL MOVE INTO THE LOCAL AREA
DURING THE MORNING HOURS. THE CHANCES TO SEE HEAVY SHOWERS AND
THUNDERSTORMS DURING THE FIRST PART OF THE DAY ARE LIMITED. ISOLATED
TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON...MAINLY OVER THE CENTRAL INTERIOR AND NORTHWEST SECTIONS
OF PUERTO RICO.

.DAYS TWO THROUGH SEVEN...
SOME LATE MORNING AND AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS
ARE EXPECTED EACH DAY...MAINLY OVER THE INTERIOR AND WEST SECTIONS
OF PUERTO RICO. THIS COULD RESULT IN AT LEAST SOME URBAN AND SMALL
STREAM FLOODING. FOR THE UPCOMING MONDAY...A TROPICAL WAVE WILL BE
APPROACHING THE LOCAL AREA TO PRODUCE PERIODS OF HEAVY RAINS AND
THUNDERSTORMS OVER THE ISLAND. THEN...THE ATMOSPHERE WILL STABLE A
BIT FOR A BETTER REST OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY.

VIZ001-002-AMZ710>730-301030-
600 AM AST SAT OCT 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP
OVER THE LOCAL ISLANDS AND THEIR SURROUNDING WATERS THROUGH THE DAY.

.DAYS TWO THROUGH SEVEN...
AFTERNOON SHOWERS WITH ISOLATED THUNDERSTORMS CAN BE EXPECTED
ACROSS THE LOCAL ISLANDS AND ADJACENT COASTAL WATERS EACH DAY. FOR
FOR THE UPCOMING MONDAY...A TROPICAL WAVE WILL BE
APPROACHING THE LOCAL AREA TO PRODUCE PERIODS OF HEAVY RAINS AND
THUNDERSTORMS OVER THE ISLAND. THEN...THE ATMOSPHERE WILL STABLE A
BIT FOR A BETTER REST OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 10:32 PM CDTFlash Flood WarningJSJ18 hr
Oct 29, 12:27 AM CDTMarine Weather StatementJSJ93 min

Nearby

Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.